Alert archive / New Mexico / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 3, NWS Albuquerque, NM

May 6, 2013Curry County, Roosevelt County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 6, 2013, 6:12 PM MDT for Curry County, Roosevelt County, New Mexico. It was in force for 48 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2013, 6:12 PM MDT (00:12 UTC)
Expired
May 6, 2013, 7:00 PM MDT
In force
48 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Curry County, NM, Roosevelt County, NM

The radar

The Cannon AFB radar (KFDX), 59 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 6:25 PM MDTHAIL 12 Nw Portales, NM
May 6, 6:35 PM MDTHAIL 0.751 N Portales, NMHAIL DEPTH TO 2 INCHES. UP TO PENNY SIZE HAIL.
May 6, 6:35 PM MDTHAIL 1Portales, NMON EASTERN NM UNIVERSITY CAMPUS. UP TO QUARTER SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2013-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2013-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1595 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

154 
WUUS55 KABQ 070012
SVRABQ
NMC009-041-070100-
/O.NEW.KABQ.SV.W.0003.130507T0012Z-130507T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
612 PM MDT MON MAY 6 2013

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CURRY COUNTY IN EAST CENTRAL NEW MEXICO
  EAST CENTRAL ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 700 PM MDT

* AT 606 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  WEST OF OASIS STATE PARK...OR ABOUT 9 MILES NORTHWEST OF
  PORTALES...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ARCH...
  CAUSEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS...LARGE HAIL
AND FREQUENT CLOUD TO GROUND LIGHTNING.

&&

LAT...LON 3433 10306 3382 10305 3416 10358 3434 10352
TIME...MOT...LOC 0011Z 284DEG 39KT 3423 10343

$$
3 follow-up statements
324 
WWUS55 KABQ 070027
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
627 PM MDT MON MAY 6 2013

NMC009-070037-
/O.CAN.KABQ.SV.W.0003.000000T0000Z-130507T0100Z/
CURRY-
627 PM MDT MON MAY 6 2013

...SEVERE THUNDERSTORM WARNING CANCELLED FOR SOUTHEASTERN CURRY
COUNTY...

LAT...LON 3427 10338 3421 10306 3382 10305 3412 10352
TIME...MOT...LOC 0027Z 284DEG 39KT 3416 10329

$$

NMC041-070100-
/O.CON.KABQ.SV.W.0003.000000T0000Z-130507T0100Z/
ROOSEVELT-
627 PM MDT MON MAY 6 2013

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
ROOSEVELT COUNTY UNTIL 700 PM MDT...

AT 624 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PORTALES...MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROGERS...
  ARCH...
  CAUSEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.

&&

LAT...LON 3427 10338 3421 10306 3382 10305 3412 10352
TIME...MOT...LOC 0027Z 284DEG 39KT 3416 10329

$$

40
253 
WWUS55 KABQ 070044
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
644 PM MDT MON MAY 6 2013

NMC041-070100-
/O.CON.KABQ.SV.W.0003.000000T0000Z-130507T0100Z/
ROOSEVELT-
644 PM MDT MON MAY 6 2013

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
ROOSEVELT COUNTY UNTIL 700 PM MDT...

AT 642 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED 6 MILES WEST OF ARCH...OR ABOUT 7 MILES
SOUTHEAST OF PORTALES...MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROGERS...
  ARCH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.

HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN AND AROUND 
PORTALES WITH THIS STORM. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3425 10334 3421 10306 3382 10305 3410 10349
TIME...MOT...LOC 0043Z 284DEG 39KT 3411 10323

$$

40
264 
WWUS55 KABQ 070100
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
700 PM MDT MON MAY 6 2013

NMC041-070109-
/O.EXP.KABQ.SV.W.0003.000000T0000Z-130507T0100Z/
ROOSEVELT-
700 PM MDT MON MAY 6 2013

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 700 PM MDT FOR EAST
CENTRAL ROOSEVELT COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY 
RAINS...ONE HALF INCH HAIL AND WIND GUSTS TO 45 MPH ARE STILL 
POSSIBLE FROM THIS THUNDERSTORM.

LAT...LON 3425 10334 3421 10306 3382 10305 3410 10349
TIME...MOT...LOC 0059Z 284DEG 39KT 3407 10303

$$

40

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 5:41 PM MDT, 31 minutes earlier.

Area forecast discussion, May 6, 5:41 PM MDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
541 PM MDT MON MAY 6 2013

.AVIATION...
00Z TAF CYCLE
AN UPPER LEVEL LOW PRESSURE TROUGH IS MOVING THROUGH NE NM AND IS
GENERATING A NORTH TO SOUTH LINE OF THUNDERSTORMS FROM SOUTH OF
CLAYTON TO TUCUMCARI TO NEAR PORTALES. THESE THUNDERSTORMS ARE
PRODUCING SMALL HAIL...GUSTY WINDS TO 40 KTS...HEAVY RAIN AND ARE
TRACKING TO THE EAST TOWARDS THE TEXAS LINE AT ABOUT 25 MPH.
EXPECT THIS LINE OF STORMS TO CROSS THE STATE LINE INTO TEXAS
WITHIN A FEW HOURS.

IN GENERAL...CONVECTIVE ACTIVITY THIS AFTERNOON IS EXPECTED TO
DIMINISH AFTER SUNSET AND DISSIPATE ALTOGETHER BEFORE MIDNIGHT.
THIS CONVECTIVE ACTIVITY HAS THE POTENTIAL TO GENERATE BRIEFLY
LOWERED CIGS TO MVFR LEVELS AND WIND GUSTS BETWEEN 30 AND 40 KTS.

WIDELY SCATTERED TO OCCASIONALLY BROKEN SKIES CAN BE FOUND ELSEWHERE
ACROSS THE FORECAST AREA...WITH ISOLATED SHOWERS IN AND AROUND
THE HIGHER TERRAIN OF THE NORTHERN MOUNTAINS AND CENTRAL MOUNTAIN
CHAIN.

01

&&

.PREV DISCUSSION...326 PM MDT MON MAY 6 2013...
A SHORTWAVE TROUGH IS MOVING NORTHEAST ACROSS NEW MEXICO AND
RESULTING IN SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS...NOW
ACROSS NORTH CENTRAL AND EASTERN AREAS. THIS ACTIVITY IS FORECAST
TO FOLLOW A NORMAL DIURNAL DOWNTREND THIS EVENING...WITH ONLY A
FEW SHOWERS PERSISTING OVERNIGHT ACROSS THE NORTH. A DRY SLOT
WORKING OVER WESTERN AND SOUTHERN PORTIONS OF THE AREA IS LIMITING
CONVECTION THERE AND WILL RESULT IN CLEARING SKIES OVERNIGHT.

THE UPPER LOW OFFSHORE OF CENTRAL CALIFORNIA WILL MOVE EAST
OVERNIGHT AND TUESDAY. THE DRY SLOT...ALTHOUGH NOT THE
STRONGEST...WILL REMAIN OVER OUR AREA AHEAD OF THE APPROACHING
UPPER LOW. BETTER SURFACE HEATING TUESDAY WILL RESULT IN HIGHS 5
TO 15 DEGREES WARMER THAN TODAY'S. HOWEVER...SUFFICIENT RESIDUAL
MOISTURE COMBINED WITH THE INCREASED SURFACE HEATING WILL RESULT
IN AFTERNOON SHOWERS AND THUNDERSTORMS FAVORING THE MOUNTAINS.
THAT SAID...CHANCES FOR WETTING RAINFALL WILL BE LOW TUESDAY
AFTERNOON/EVENING WITH MOSTLY DRY CONVECTION ACCOMPANIED BY GUSTY
WINDS. THE UPPER LOW WILL MAKE IT TO THE FOUR CORNERS BY MID DAY
WEDNESDAY...THEN HALT EASTWARD PROGRESS AS ENERGY ROUNDS THE
BACKSIDE AND CAUSES THE CIRCULATION CENTER TO RETROGRADE THURSDAY
OVER EASTERN ARIZONA. A WEAK PACIFIC COOL FRONT WILL ACCOMPANY
THIS SYSTEM AND COOL-DOWN WESTERN PORTIONS OF OUR AREA ON
WEDNESDAY BY 5-10 DEGREES WHILE EASTERN AREAS REMAIN WARM. BREEZY
CONDITIONS ARE EXPECTED WEDNESDAY AFTERNOON ACROSS THE WEST...WITH
WINDY DOWNSLOPE CONDITIONS EAST.

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE TRENDING UP FRIDAY
AND CONTINUING INTO SATURDAY WITH A BACKDOOR COLD FRONT
INTERACTING WITH THE UPPER LOW AS IT MOVES SOUTH FROM ARIZONA INTO
NORTHERN MEXICO. CHANCES FOR WETTING RAINFALL WILL BE BEST OVER
THE MOUNTAINS AND ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN
CHAIN. STORM MOTION WILL BE SLOW ON FRIDAY AND SATURDAY IN CLOSE
PROXIMITY TO THE UPPER LOW AND THE 00Z GFS SHOWS PWATS INCREASING
TO WELL ABOVE NORMAL...INGREDIENTS FOR SOAKING RAINS. POPS WILL
TREND DOWN SUNDAY INTO NEXT MONDAY AS THE UPPER LOW IS REPLACED
WITH RIDGING ALOFT LEADING TO LIMITED DAYTIME HEATING TRIGGERED
CONVECTION FUELED BY RESIDUAL MOISTURE.

TEMPERATURES TOWARD THE END OF THE WEEK AND INTO THE WEEKEND WILL
BE CHARACTERIZED BY SHRINKING DIURNAL TEMPERATURES RANGES THANKS
TO CLOUDS AND POTENTIAL RAIN COOLING. HIGHS WILL GENERALLY BE
BELOW NORMAL AND LOWS ABOVE NORMAL.

11

.FIRE WEATHER...
FORTUNATELY TODAY HAS SO FAR PROVIDED ONLY A VERY FEW LIGHTNING
STRIKES AND MOST OF THOSE HAVE BEEN EAST OF THE CENTRAL MOUNTAIN
CHAIN...THE ONLY EXCEPTION TO THIS BEING THE SANGRE DE CRISTOS.
POTENTIAL FOR SHOWERS AND ESPECIALLY STORMS WILL DIMINISH
OVERNIGHT...TOTALLY SO ACROSS CENTRAL NM AND TO A LARGE DEGREE
ACROSS THE NORTH. TUE AFTN TEMPS WILL BE WITHIN ABOUT 5 DEGREES OF
SEASONAL NORMS...A LITTLE BELOW AVERAGE WEST AND A LITTLE ABOVE
AVERAGE IN THE EAST. AFTER FAIR TO VERY GOOD RH RECOVERIES
TONIGHT...BEST ACROSS THE NORTHEAST...THE ATMOSPHERE WILL DRY OUT
SOME TUE.   SOUTHWEST WINDS TO INCREASE TO 12 TO 22 MPH FROM THE
SOUTHWEST MTS TO THE NORTHEAST HIGHLANDS...WHERE MIN RH VALUES FALL
TO BETWEEN 12 AND 20 PERCENT TUE AFTN...THE LOWEST IN THIS SWATH
LIKELY TO BE IN MIDDLE RIO GRANDE VALLEY. VENTILATION WILL BE
EXCELLENT TUE AFTN.

SURFACE LOW STRENGTHENS IN THE EASTERN PLAINS WED AS THE UPPER LOW
REACHES THE FOUR CORNERS...BRING A LITTLE STRONGER WINDS AND SOME
ADDITIONAL DRYING. SOUTHWEST WINDS TO BE THE RULE ACROSS THE EAST
AND SOUTH...WHILE SLIGHT CHANCES FOR SHOWERS AND STORMS CONTINUE
OVER AREAS MAINLY WELL NORTH OF INTERSTATE 40. SOME VERY MARGINAL
CRITICAL CONDITIONS MAY DEVELOP FOR A 1 TO POSS 3 HOUR PERIOD IN AND
NEAR AN AREA ROUGHLY BOUNDED BY CONCHAS LAKE...SANTA ROSA AND LAS
VEGAS...BUT A FORECAST HAINES VALUE OF 4 TO 5...SOME LIGHT
PRECIPITATION OVER THE AREA TODAY...THE RELATIVELY LIGHT FUEL
LOADING COMPARED TO SEASONAL NORMS AND THE VERY MARGINAL DEGREE AND
DURATION OF SAID CONDITIONS ALL COMBINE TO PRECLUDE A WATCH OR
WARNING FOR THAT AREA. WEDNESDAY WILL BE ANOTHER DAY OF EXCELLENT
VENTILATION FOR MOST AREAS.

PERIODIC...BUT STILL SPOTTY...SHOWERS AND STORMS WILL CONTINUE INTO
THE LATE WEEK AS THE UPPER LOW SLOWLY REFORMS AS A WEAK CLOSED LOW
JUST WEST OF THE STATE...DRIFTING SLOWLY TO THE SOUTH. LOW LEVEL
MOISTURE STILL LOOKS TO SLOSH IN AND OUT OF NE AND EAST CENTRAL NM
LATE THIS WEEK...WHILE AFTN TEMPS REMAIN GENERALLY A LITTLE BELOW
MID MAY NORMS ACROSS THE FORECAST AREA. ANY WETTING PRECIPITATION
THURSDAY AND FRIDAY WOULD MOSTLY FAVOR THE NORTH HALF OR TWO THIRDS
OF THE FCST AREA. CHANCES FOR SPOTTY PRECIPITATION PERSIST...BUT
DIMINISH AT LEAST A BIT...THROUGH THE WEEKEND AS THE WEAKENING UPPER
LOW/TROUGH SAG FARTHER SOUTH OVER THEN SOUTH OF THE STATE AND A
FRONT PUSHES INTO THE EASTERN PLAINS.

43

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

40
Hazardous weather outlook, May 6, 5:16 AM MDT, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
516 AM MDT MON MAY 6 2013

NMZ501>540-071200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
516 AM MDT MON MAY 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

INCREASING WINDS WITH LOW HUMIDITY ARE FORECASTED FOR PORTIONS OF
NORTHEASTERN NEW MEXICO ON WEDNESDAY...NAMELY OVER THE HIGH PLAINS
BETWEEN LAS VEGAS...SANTA ROSA...AND TUCUMCARI. A FEW HOURS OF
LOCALLY CRITICAL FIRE WEATHER WILL BE POSSIBLE IN THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

52

In the hours before

Special weather statement, May 6, 5:11 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
511 PM MDT MON MAY 6 2013

NMZ534-062345-
QUAY COUNTY-
511 PM MDT MON MAY 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL QUAY COUNTY THROUGH 545
PM MDT...

AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES EAST OF QUAY...OR ABOUT 16 MILES SOUTH OF
TUCUMCARI...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
QUAY COUNTY.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3515 10348 3488 10337 3483 10373 3500 10381
TIME...MOT...LOC 2311Z 250DEG 23KT 3495 10366

40
Special weather statement, May 6, 6:02 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
602 PM MDT MON MAY 6 2013

NMZ535-536-070030-
CURRY COUNTY-ROOSEVELT COUNTY-
602 PM MDT MON MAY 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROOSEVELT AND
SOUTHWESTERN CURRY COUNTIES THROUGH 630 PM MDT...

AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF MELROSE...OR ABOUT 16 MILES
NORTHWEST OF PORTALES...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...PORTALES AND OASIS STATE PARK.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3438 10312 3415 10314 3421 10370 3438 10368
TIME...MOT...LOC 0002Z 274DEG 31KT 3429 10357

40

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 6:02 PM MDTSpecial Weather StatementABQRoosevelt28 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.